Jump to content

CNN article casts doubt on long-term antipsychotic use


Recommended Posts

cinephile

Well, perhaps Bob Whitaker's work and others critical of psychiatry are starting to bear fruit. Read the CNN.com article below, which speaks of big pharma corruption and how Abilify may not help patients get well in the long-term. I was particularly impressed with how the article explained how pharma-sponsored drug studies rig the placebo/control groups in their favor. It seems the organizers of the Abilify study played the same tricks as those who coordinated the Upjohn Xanax trial. That is, they made sure the placebo group was already deeply symptomatic going into the trial by yanking the placebo group OFF the med to be tested so the placebo group would be suffering horrible withdrawals and would by default seem far more symptomatic than the group taking the drug to be tested. Inhumanly cruel of course, but grrrrreat for business.

 

Long-term use of bipolar drug questioned

Been on SSRIs since 1998:

1998-2005: Paxil in varying doses

2005-present: Lexapro.

2006-early '08: Effexor AND Lexapro! Good thing I got off the Effexor rather quickly (within a year).

 

**PSYCHIATRY: TAKE YOUR CHEMICAL IMBALANCE AND CHOKE ON IT!

APA=FUBAR

FDA=SNAFU

NIMH=LMFAO

 

Currently tapering Lexapro ~10% every month:

 

STARTING: 15 mg

11/7/10: 13.5 mg

12/7/10: 12.2 mg

1/6/11: 10.9 mg

2/3/11: 9.8 mg

3/3/11: 8.8 mg

4/1/11: 7.8 mg

4/29/11: 7 mg

5/27/11: 6.4 mg

6/24/11: 5.7 mg

7/22/11: 5 mg

8/18/11: 4.5 mg

9/14/11: 4 mg

10/13/11: 3.6 mg

11/9/11: 3.2 mg

12/7/11: 2.6 mg

1/3/12: 2.1 mg

2/2/12: 1.8 mg

Link to post
Share on other sites

Yippee! Good news! Thanks for the find, Cine!

1996-97 - Paxil x 9 months, tapered, suffered 8 months withdrawal but didn't know it was withdrawal, so...

1998-2001 - Zoloft, tapered, again unwittingly went into withdrawal, so...

2002-03 - Paxil x 20 months, developed severe headaches, so...

Sep 03 - May 05 - Paxil taper took 20 months, severe physical, moderate psychological symptoms

Sep 03 - Jun 05 - took Prozac to help with Paxil taper - not recommended

Jul 05 to date - post-taper, severe psychological, moderate physical symptoms, improving very slowly

Link to post
Share on other sites
  • Administrator
Altostrata

"After noticing that a growing number of patients seemed to be asking for Abilify by name..." -- maybe because the ads are on TV every 10 minutes in the United States??

 

"Psychiatrists have continued to refer to the results of the trial despite these weaknesses, Tsai says. "Frankly, I think it's an embarrassment to the profession that [Abilify] has been accepted so uncritically for this indication.""

 

At this point, is psychiatry capable of embarrassment?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
Share on other sites
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy